Mean curvature of Riemannian foliations

Peter March, Maung Min-Oo, Ernst A. Ruh

Research output: Contribution to journalArticle

17 Scopus citations


It is shown that a suitable conformal change of the metric in the leaf direction of a transversally oriented Riemannian foliation on a closed manifold will make the basic component of the mean curvature harmonic. As a corollary, we deduce vanishing and finiteness theorems for Riemannian foliations without assuming the harmonicity of the basic mean curvature.

Original languageEnglish (US)
Pages (from-to)95-105
Number of pages11
JournalCanadian Mathematical Bulletin
Issue number1
StatePublished - Jan 1 1996
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Mean curvature of Riemannian foliations'. Together they form a unique fingerprint.

  • Cite this